MAUDE Adverse Event Report: CORDIS CORPORATION 7MM BASKET, MEDIUM SUPPORT,; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

CORDIS CORPORATION 7MM BASKET, MEDIUM SUPPORT,; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 35261741 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, after proper prep and deployment of a.014¿ 7mm x 160cm angioguard rapid exchange (rx) medium support emboli capture guidewire system, it was difficult to pass the retrieval catheter through the unknown precise stent after post dilation and "neck movement".After the physician captured the angioguard and pulled through the stent, the proximal lip of the retrieval catheter caught and pulled distal end of precise stent.This caused the "flowered" distal end of the precise stent to accordion down a bit.There was slight force required for withdrawal of the filter.The procedure was completed using "neck manipulation".There was no reported patient injury.The device was stored as per labeling and was opened in a sterile field.The target vessel was the internal carotid and the lesion was in a straight segment, not the bifurcation.The target vessel diameter was 6mm.The angioguard was sized larger than the vessel as instructed in the instructions for use (ifu).The device did not pass through any acute bends.There was no difficulty encountered while advancing/tracking the device towards the lesion.There was no unusual force used at any time during the procedure.There was no thrombus present prior to, at, or after the lesion site.There was no difficulty or resistance noted while crossing the lesion with the device.The device did not have to pass through a previously placed stent.The filter basket expanded fully with good wall apposition.The filter was properly placed and deployed.The lesion was pre and post dilated with an unknown 5mm balloon at 8-12atm.The post dilation stenosis was less than 5%.During filter retrieval, the retrieval sheath was advanced while the filter wire was fixed.The filter was distal enough from the lesion to prevent any interaction from the balloons/sds used.There was no interaction between the filter basket proximal markerband and the distal end of other devices used for the procedure.The capture sheath was advanced until the marker band lined up with the proximal filter basket marker band.There was no debris in the filter basket after removal.Other procedural details were requested but are unknown, unavailable, or not applicable.The devices were not expected to be returned for evaluation but the angioguard was later received.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: g3, g6, h1, h2, h3, h6, and h10.Complaint conclusion: after proper prep and deployment of a.014¿ 7mm x 160cm angioguard rapid exchange (rx) medium support emboli capture guidewire system, it was difficult to pass the retrieval catheter through the unknown precise stent after post dilation and "neck movement".After the physician captured the angioguard and pulled through the stent, the proximal lip of the retrieval catheter caught and pulled distal end of precise stent.This caused the "flowered" distal end of the precise stent to accordion down a bit.There was slight force required for withdrawal of the filter.The procedure was completed using "neck manipulation".The device was stored as per labeling and was opened in a sterile field.The target vessel was the internal carotid and the lesion was in a straight segment, not the bifurcation.The target vessel diameter was 6mm.The angioguard was sized larger than the vessel as instructed in the instructions for use (ifu).The device did not pass through any acute bends.There was no difficulty encountered while advancing/tracking the device towards the lesion.There was no unusual force used at any time during the procedure.There was no thrombus present prior to, at, or after the lesion site.There was no difficulty or resistance noted while crossing the lesion with the device.The device did not have to pass through a previously placed stent.The filter basket expanded fully with good wall apposition.The filter was properly placed and deployed.The lesion was pre and post dilated with an unknown 5mm balloon at 8-12atm.The post dilation stenosis was less than 5%.During filter retrieval, the retrieval sheath was advanced while the filter wire was fixed.The filter was distal enough from the lesion to prevent any interaction from the balloons/sds used.There was no interaction between the filter basket proximal marker band and the distal end of other devices used for the procedure.The capture sheath was advanced until the marker band lined up with the proximal filter basket marker band.There was no debris in the filter basket after removal.There was no reported patient injury.One device was returned for analysis.(b)(4), one non-sterile unit of angioguard ¿7mm basket, medium support¿ was received inside of a clear plastic bag.The device was unpacked from the pouch in order to perform the product evaluation.The components returned included on the shipping were the capture sheath and the ecgw system.The rest of the parts were not returned for analysis.In addition, the filter basket was received captured into the sheath.Functional test was performed.The angioguard returned was inserted into a precise for test purposes and no difficulties were observed.Per microscopic analysis, the filter basket was inspected under the vision system and it was observed captured into the sheath.A product history record (phr) review of lot 35261741 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported "capture sheath-resistance/friction-inner lumen" and "capture system- withdrawal difficulty- snagged/caught on stent" were not confirmed since no anomalies were observed during the functional test, however, the precise involved device was not returned, therefore no further analysis could be performed.It is difficult to draw a clinical conclusion between the device and the event based on the information available.However, it is probable that procedural and or handling factors such as the user¿s interaction with the device during use as well as vessel characteristics (although unknown) may have contributed to the reported events.According to the instructions for use (ifu), ¿post-deployment stent dilatation- while using fluoroscopy, withdraw the entire delivery system as one unit, over the guidewire and out of the body.Remove the delivery device from the guidewire.Note: if any resistance is met during delivery system withdrawal, advance the outer sheath until the outer sheath marker contacts the catheter tip and withdraw the system as one unit.(do not remove guidewire.) using fluoroscopy, visualize the stent to verify full deployment.If incomplete expansion exists within the stent at any point along the lesion, post deployment balloon dilatation (standard pta technique) can be performed.Select an appropriately sized pta balloon catheter and dilate the lesion with conventional technique.The inflation diameter of the pta balloon catheter used for post dilatation should approximate the diameter of the reference vessel.Remove the pta balloon catheter from the patient.Post stent placement- a post stent angiogram should be obtained.Remove the angioguard rx emboli capture guidewire system in accordance with angioguard rx instructions for use.Remove the sheath and establish hemostasis.¿ neither the phr reviews, product analysis for the returned device nor the information available suggests a design or manufacturing related cause could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken.

Brand Name
7MM BASKET, MEDIUM SUPPORT,
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key11831449
Report Number9616099-2021-04551
Device Sequence Number4367119
Product Code NTE
UDI-Device Identifier20705032056851
UDI-Public20705032056851
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K062531
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberN/A
Device Catalogue Number701814RMC
Device Lot Number35261741
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2021
Initial Date Received by Manufacturer 04/20/2021
Supplement Date Received by Manufacturer06/14/2021
Initial Report FDA Received Date05/17/2021
Supplement Report FDA Received Date06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BALLOON